Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 2, 2016, 3:35 AM EDT for DeKalb County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 3:35 AM EDT (07:35 UTC)
- Expired
- Sep 2, 2016, 4:30 AM EDT
- In force
- 55 min
- Issued by
- NWS Atlanta, GA
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WWUS82 KFFC 020735
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 AM EDT FRI SEP 2 2016
GAZ033-045-020830-
DEKALB GA-NORTH FULTON GA-
335 AM EDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB AND SOUTHERN
NORTH FULTON COUNTIES UNTIL 430 AM EDT...
AT 333 AM EDT...HEAVY RAIN HAD FALLEN ALONG A LINE EXTENDING FROM
BELMONT TO HAPEVILLE. 1.5 TO 2.5 INCHES OF RAIN HAS FALLEN AND AN
ADDITIONAL 0.5 INCH OF RAIN IS EXPECTED. MINOR FLOODING OF CREEKS
AND STREAMS WILL BE POSSIBLE.
HAZARD...HEAVY RAIN.
IMPACT...MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DECATUR...EAST POINT...CLARKSTON...STONE MOUNTAIN...
AVONDALE ESTATES...PINE LAKE...DRUID HILLS...NORTH DECATUR...
CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...NORTH
DRUID HILLS...TUCKER...TURNER FIELD...LAKEWOOD PARK...SWEET
AUBURN...GRESHAM PARK...EAST LAKE AND SCOTTDALE.
LAT...LON 3376 8445 3385 8417 3375 8411 3366 8436
3368 8442
TIME...MOT...LOC 0733Z 270DEG 0KT 3374 8418 3367 8442
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 1:57 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 2, 1:57 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 157 AM EDT FRI SEP 2 2016 .PREV DISCUSSION... /Issued 1054 PM EDT THU SEP 1 2016/ UPDATE... A Tornado Watch has been issued until 8 AM EDT Friday for the following counties Emanuel...Montgomery...Telfair...Toombs... Treutlen...Wheeler. As Hurricane Hermine moves northeast increased instabilities and moisture move NE with it. The hurricane low center is expected to track across our extreme southeastern counties putting east central and southeast GA in the best location for tornado development. Please stay tuned for any updates. PREV DISCUSSION... /Issued 801 PM EDT THU SEP 1 2016/ PREV DISCUSSION... /Issued 311 PM EDT THU SEP 1 2016/ SHORT TERM /Tonight through Friday Night/... Short term forecast largely dominated by official NHC and WPC forecast products associated with the track of Hurricane Hermine. Hermine is expected to make landfall sometime overnight, then track across Georgia and into the Carolinas on Friday. Tropical Storm- force winds (39 mph or greater) are expected across a small portion of central Georgia, and a Tropical Storm Warning remains in effect through Friday at 8pm. The Tropical Storm Watch has been upgraded to a Warning for the potential of Tropical Storm- force winds. In addition to the winds, high rainfall amounts are expected, with the SE corner of the CWA (generally south and east of a line from Americus to Milledgeville, to Lincolnton expected to see amounts of 3-6 inches, with locally higher amounts possible. A Flash Flood Watch has been issued for this portion of the area (see hydrology section below). These amounts are highly dependent on the overall speed and track of Hermine, and variations in the actual path could result in changes in the forecast. Although the threat of tornadoes is largely south and east of the CWA, the threat is not non-zero. Remember that tornadoes in tropical environments tend to be weak, short-lived, and difficult to detect. Please see the latest Hurricane Local Statement (HLSFFC) for the latest on threats and impacts. Any changes to the forecast track, intensity, or speed could have enough of an influence on the expected impacts, that adjustments to the Flash Flood Watch or the Tropical Storm Warning may be necessary. Please stay alert to changes in the forecast. 31 LONG TERM /Saturday through Thursday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The long term period begins with a departing Hermine although models still show some uncertainty with how quick this departure will be. GFS is certainly the quickest...taking the system to the Carolinas coast by 06Z Sat. Other models including some of the Tropical based ones are slower to lift out and generally used a compromise in keeping some low to mid range chance pops in through 12Z Sat. Thereafter...there is a strip of deep moisture left across the southern tier which the ECMWF has been showing for days and that the GFS is now picking up on as well. Not a ton of forcing with this feature and instability looks to be negligible so despite the continued above climo moisture values...will only go slight chance pops for southern tier through Sat afternoon. Area ends up after all is said and done within a fairly deep east coast mid level trough which keeps dry air in place for the balance of the long term period. As far as temps are concerned...as much as I wanted lows in the 50s all the way down into the metro...it is just not that likely a proposition this time of year. As such...guidance continues to creep up with overnight lows through the weekend and although there will be some 50s in the mountains...looking more like lower to mid 60s for the rest. By the end of the long term period...trough shifts east and is replaced by a large mid level high with temps soaring well above normal into the mid 90s possibly. Deese HYDROLOGY... Rainfall through Friday night have the highest amounts across portions of eastern and central Georgia. The swath of highest precip is generally south of a line from Americus to Milledgeville to Lincolnton with amounts of 3 to 6 inches. Locally higher amounts to 7 inches are possible. North of this swath (particularly north of a line from Columbus, to Covington, to Athens), rainfall amounts are expected to be less than 1 inch. A Flash Flood Watch has been issue through 8am on Saturday. Expect rises on rivers/creeks, localized flooding of low-lying areas, etc. Please see the latest HLSFFC (Hurricane Local Statement) for the latest on impacts and threats. 31 && .AVIATION... 06Z Update... MVFR CIGs ahead of approaching rain bands from Hurricane Hermine will deteriorate to Low MVFR/IFR, should stay in MVFR at TAF sites unless heavy rain sets up and expect that more in AHN/MCN.. Showers still holding over weakening surface boundary near ATL, and will continue SHRA in ATL area for next several hours. Rain bands will mainly impact MCN/AHN through this afternoon when they will begin to move off shore. east winds will be near 10kts with gusts 20-30kts. //ATL Confidence...06Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 79 66 86 66 / 80 40 10 5 Atlanta 82 67 85 69 / 60 30 10 5 Blairsville 78 61 82 60 / 50 30 10 10 Cartersville 83 66 87 66 / 50 20 10 5 Columbus 85 70 89 71 / 60 30 10 10 Gainesville 78 66 84 66 / 60 30 10 10 Macon 81 67 87 68 / 80 40 10 10 Rome 86 66 88 66 / 30 20 10 5 Peachtree City 83 65 86 66 / 60 30 10 10 Vidalia 80 69 87 70 / 100 50 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 8 AM EDT this morning FOR THE FOLLOWING ZONES: Emanuel...Montgomery...Telfair...Toombs...Treutlen... Wheeler. Tropical Storm Warning FOR THE FOLLOWING ZONES: Bleckley... Crisp...Dodge...Dooly...Emanuel...Glascock...Houston... Jefferson...Johnson...Laurens...Macon...Montgomery...Peach... Pulaski...Schley...Sumter...Telfair...Toombs...Treutlen... Twiggs...Washington...Wheeler...Wilcox...Wilkinson. Flash Flood Watch from 5 AM EDT early this morning through Saturday morning FOR THE FOLLOWING ZONES: Baldwin...Bibb... Bleckley...Crisp...Dodge...Dooly...Emanuel...Glascock...Greene... Hancock...Houston...Jefferson...Johnson...Jones...Laurens... Montgomery...Oglethorpe...Pulaski...Putnam...Taliaferro... Telfair...Toombs...Treutlen...Twiggs...Warren...Washington... Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM... AVIATION...
Hazardous weather outlook, Sep 1, 11:02 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1102 PM EDT THU SEP 1 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>082- 089>091-102-103-030315- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-DADE-DAWSON-DEKALB-DOUGLAS-FANNIN-FAYETTE-FLOYD-FORSYTH- GILMER-GORDON-GREENE-GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD- HENRY-JACKSON-JASPER-JONES-LAMAR-LUMPKIN-MADISON-MARION- MERIWETHER-MONROE-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON- OCONEE-OGLETHORPE-PAULDING-PICKENS-PIKE-POLK-PUTNAM-ROCKDALE- SOUTH FULTON-SPALDING-STEWART-TALBOT-TALIAFERRO-TAYLOR-TOWNS- TROUP-UNION-UPSON-WALKER-WALTON-WARREN-WEBSTER-WHITE-WHITFIELD- WILKES- 1102 PM EDT THU SEP 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND PORTIONS OF CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. WEATHER HAZARDS EXPECTED... GUSTY WINDS AND LIGHTNING WITH ANY STRONGER STORMS. LOCALLY HEAVY RAIN WITH MINOR FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY...SCATTERED THUNDERSTORMS CAN BE EXPECTED. IN ADDITION...IMPACTS FROM HURRICANE HERMINE WILL BRING GUSTY WINDS AND HEAVY RAIN TO PORTIONS OF THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA EAST OF ATHENS AND MACON. THE ACTUAL TRACK OF HERMINE WILL GREATLY AFFECT THE FORECAST. ADDITIONAL INFORMATION CAN BE FOUND IN THE HURRICANE LOCAL STATEMENT.../ATLHLSFFC/. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. GAZ074>076-083>086-092>098-104>113-030315- BLECKLEY-CRISP-DODGE-DOOLY-EMANUEL-GLASCOCK-HOUSTON-JEFFERSON- JOHNSON-LAURENS-MACON-MONTGOMERY-PEACH-PULASKI-SCHLEY-SUMTER- TELFAIR-TOOMBS-TREUTLEN-TWIGGS-WASHINGTON-WHEELER-WILCOX- WILKINSON- 1102 PM EDT THU SEP 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL GEORGIA. .DAY ONE...TONIGHT... INCREASING SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AS IMPACTS FROM HURRICANE HERMINE INCREASE. WEATHER HAZARDS EXPECTED... IMPACTS FROM HURRICANE HERMINE WILL BRING STRONGER GUSTY WINDS AND HEAVY RAIN TO PORTIONS OF THE AREA...ESPECIALLY LATE TONIGHT. THE THREAT FOR ISOLATED TORNADOES WILL ALSO INCREASE THROUGH THE NIGHT INTO EARLY FRIDAY. ADDITIONAL INFORMATION CAN BE FOUND IN THE HURRICANE LOCAL STATEMENT...ATLHLSFFC. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY...A TROPICAL STORM WARNING IS IN EFFECT THROUGH 8 PM FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY NIGHT. WEATHER HAZARDS EXPECTED... TROPICAL STORM FORCE WINDS AND HEAVY RAIN CAN BE EXPECTED. ISOLATED TORNADOES AND FLOODING WILL ALSO BE POSSIBLE. ADDITIONAL INFORMATION CAN BE FOUND IN THE HURRICANE LOCAL STATEMENT.../ATLHLSFFC/. WE ENCOURAGE EVERYONE TO STAY TUNED TO UPDATES ON THIS DEVELOPING SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 2, 2:48 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 AM EDT FRI SEP 2 2016
GAZ033-044-045-055-020730-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
248 AM EDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...NORTH FULTON...SOUTH
FULTON AND NORTHERN CLAYTON COUNTIES UNTIL 330 AM EDT...
AT 247 AM EDT...A BAND OF VERY HEAVY RAIN EXTENDED ALONG A LINE
FROM NEAR STONE MOUNTAIN TO EAST POINT...AND MOVING WEST AT 10 MPH.
HAZARD...HEAVY RAIN.
IMPACT...MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DECATUR...EAST POINT...FOREST PARK...COLLEGE
PARK...CLARKSTON... HAPEVILLE...STONE MOUNTAIN...AVONDALE
ESTATES...LAKE CITY...LITHONIA... PINE LAKE...CANDLER-
MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA... HARTSFIELD-
JACKSON AIRPORT...NORTH DECATUR...DRUID HILLS...TUCKER AND
SNAPFINGER.
LAT...LON 3384 8419 3380 8410 3378 8408 3375 8403
3371 8407 3364 8419 3365 8422 3363 8423
3363 8424 3365 8425 3365 8428 3362 8426
3361 8426 3360 8428 3361 8445 3364 8459
TIME...MOT...LOC 0647Z 097DEG 7KT 3379 8413 3367 8445Special weather statement, Sep 2, 3:35 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 AM EDT FRI SEP 2 2016
GAZ033-045-020830-
DEKALB GA-NORTH FULTON GA-
335 AM EDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB AND SOUTHERN
NORTH FULTON COUNTIES UNTIL 430 AM EDT...
AT 333 AM EDT...HEAVY RAIN HAD FALLEN ALONG A LINE EXTENDING FROM
BELMONT TO HAPEVILLE. 1.5 TO 2.5 INCHES OF RAIN HAS FALLEN AND AN
ADDITIONAL 0.5 INCH OF RAIN IS EXPECTED. MINOR FLOODING OF CREEKS
AND STREAMS WILL BE POSSIBLE.
HAZARD...HEAVY RAIN.
IMPACT...MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DECATUR...EAST POINT...CLARKSTON...STONE MOUNTAIN...
AVONDALE ESTATES...PINE LAKE...DRUID HILLS...NORTH DECATUR...
CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...NORTH
DRUID HILLS...TUCKER...TURNER FIELD...LAKEWOOD PARK...SWEET
AUBURN...GRESHAM PARK...EAST LAKE AND SCOTTDALE.
LAT...LON 3376 8445 3385 8417 3375 8411 3366 8436
3368 8442
TIME...MOT...LOC 0733Z 270DEG 0KT 3374 8418 3367 8442The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:19 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 6 hr |
| Sep 2, 2:48 AM EDT | Special Weather Statement | FFC | DeKalb | 42 min |
| Sep 2, 8:58 AM EDT | Areal Flood Warning | FFC | Dodge, Laurens, Montgomery, Pulaski, Telfair, Toombs and 3 more | 9 hr |
| Sep 2, 10:12 AM EDT | Areal Flood Warning | FFC | Bleckley, Dodge, Emanuel, Jefferson, Johnson, Laurens and 4 more | 9 hr |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.